Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 26, 2005, 1:06 PM CST for Pike County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 1:06 PM CST (19:06 UTC)
- Expired
- Mar 26, 2005, 1:45 PM CST
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Pike County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 9:40 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -444 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 261907
SVRBMX
ALC109-261945-
/O.NEW.KBMX.SV.W.0095.050326T1906Z-050326T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
106 PM CST SAT MAR 26 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PIKE COUNTY IN SOUTHEAST ALABAMA
* UNTIL 145 PM CST
* AT 1259 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM HAS A HISTORY OF PRODUCING HAIL. PLEASE
TAKE COVER. THIS STORM WAS LOCATED 25 MILES SOUTHWEST OF
BRUNDIDGE...OR ABOUT 22 MILES SOUTHEAST OF LUVERNE...AND MOVING
NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF BRUNDIDGE BY 145 PM CST
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3163 8603 3185 8582 3179 8578 3172 8572
3167 8572 3164 8574 3163 8574 3163 8603
$$1 follow-up statement
000
WWUS54 KBMX 261931
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CST SAT MAR 26 2005
ALC109-261945-
/O.CON.KBMX.SV.W.0095.000000T0000Z-050326T1945Z/
PIKE AL-
130 PM CST SAT MAR 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM CST FOR
SOUTHEASTERN PIKE COUNTY...
AT 128 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR BRUNDIDGE...
OR ABOUT 14 MILES SOUTHEAST OF TROY...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BRUNDIDGE BY 130 PM CST
9 MILES SOUTHEAST OF BANKS BY 135 PM CST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CST
SATURDAY AFTERNOON FOR SOUTHEAST ALABAMA.
LAT...LON 3163 8603 3185 8582 3179 8578 3172 8572
3167 8572 3164 8574 3163 8574 3163 8603
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 11:26 AM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 26, 11:26 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1126 AM CST SAT MAR 26 2005 .UPDATE... UPDATED TO FURTHER RAISE TEMPERATURES...READINGS ARE NOW IN THE UPPER 70S TO LOW 80S AREA WIDE. HOWEVER...INCREASING CLOUDS SHOULD CURB THE WARMING TREND. LATEST DAY 2 OUTLOOK FROM SPC IS MORE IN LINE WITH WHAT WE HAVE BEEN THINKING...STORMS IN THE MORNING...WITH THE POSSIBILITY OF RE-DEVELOPMENT DURING THE AFTERNOON. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 12/SIRMON
Hazardous weather outlook, Mar 26, 8:04 AM CST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 804 AM CST SAT MAR 26 2005 ALZ011>015-017>050-271330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 804 AM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT). THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS THE AREA TODAY AND TONIGHT. A COMPLEX COMBINATION OF FEATURES...A WEAK FRONTAL BOUNDARY MOVING NORTH TODAY...A WARM FRONT MOVING OUT OF THE GULF TONIGHT...AND A SHARP COLD FRONT APPROACHING THE AREA SUNDAY AFTERNOON...WILL BRING SEVERAL WINDOWS OF POTENTIALLY SEVERE WEATHER TO CENTRAL ALABAMA. AS THE WEAK FRONT MOVES NORTH TODAY...AND TEMPERATURES WARM IN PARTLY CLOUDY SKIES ACROSS THE AREA...THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. ALTHOUGH THERE IS NOT A WIDESPREAD THREAT OF SEVERE WEATHER THIS AFTERNOON...ISOLATED SEVERE STORMS CAN NOT BE RULED OUT. THE MAIN THREAT TODAY WILL BE LARGE HAIL AND GUSTY WINDS...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. TONIGHT...A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE LOWER MISSISSIPPI VALLEY...AND RIDE NORTHEASTWARD ALONG THE WARM FRONT LIFTING OUT OF THE GULF. THE LINE IS EXPECTED TO REACH WESTERN ALABAMA NEAR OR BEFORE SUNRISE...AND CONTINUE MOVING NORTHEASTERLY ACROSS THE AREA. THE MAIN THREAT WILL BE LARGE HAIL, DAMAGING WINDS, AND ISOLATED TORNADOES. STAY TUNED FOR FUTURE UPDATES, OUTLOOKS, AND STATEMENTS REGARDING THIS POTENTIAL SEVERE WEATHER EVENT. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY). ONGOING THUNDERSTORMS MAY EXTEND INTO THE MORNING HOURS SUNDAY... WITH SEVERE WEATHER CONTINUING. SUNDAY AFTERNOON...A SHARP COLD FRONT WILL APPROACH THE AREA FROM THE WEST. A DRY SLOT IS EXPECTED TO DEVELOP BEHIND THE MORNING STORMS...AND IF THERE IS ENOUGH TIME FOR THE ATMOSPHERE TO DESTABILIZE AHEAD OF THE FRONT...ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND GUSTY WINDS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED SATURDAY AFTERNOON THROUGH EASTER SUNDAY.
In the hours before
Special weather statement, Mar 26, 7:30 AM CST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 AM CST SAT MAR 26 2005 ALZ011>015-017>050-262200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 730 AM CST SAT MAR 26 2005 ...SEVERE WEATHER ANTICIPATED OVER EASTER WEEKEND... AN EARLY SPRING STORM SYSTEM WILL CONTINUE TO TAKE SHAPE AND DEEPEN OVER TEXAS DURING THE DAY TODAY. AS THE STORM SHIFTS EASTWARD ACROSS THE MISSISSIPPI RIVER VALLEY...IT WILL BRING THE THREAT OF SEVERE WEATHER TO CENTRAL ALABAMA...SATURDAY AFTERNOON AND INTO SUNDAY. THE STORM PREDICTION CENTER HAS PLACED MOST OF CENTRAL ALABAMA UNDER A MODERATE RISK FOR SEVERE WEATHER TODAY AND TONIGHT...WITH A SLIGHT RISK ON SUNDAY. IF THE SYSTEM SLOWS DOWN AT ALL...AN UPGRADE TO A MODERATE RISK MAY BE NECESSARY SUNDAY. THIS AFTERNOON...THE COMBINATION OF THE HEATING OF THE DAY AND A WAVERING FRONTAL BOUNDARY WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON...SOME STORMS COULD BECOME SEVERE. THE MAIN THREATS TODAY ARE HAIL...AND GUSTY WINDS...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. TONIGHT...A WARM FRONT WILL LIFT NORTHWARD OUT OF THE GULF OF MEXICO AND ACROSS THE FORECAST AREA...PLACING MOST OF ALABAMA IN THE UNSTABLE WARM SECTOR OF THE STORM SYSTEM BY EARLY SUNDAY MORNING. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP IN THE LOWER MISSISSIPPI VALLEY...AND RIDE NORTHEASTWARD...REACHING WESTERN ALABAMA BEFORE SUNRISE. AHEAD OF THIS LINE...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WARM SECTOR. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL ALL BE POSSIBLE IN ASSOCIATION WITH THESE STORMS. FINALLY...DURING THE AFTERNOON SUNDAY...A STRONG COLD FRONT WILL APPROACH FROM THE WEST. DEPENDING ON THE TIMING OF THE FRONT... ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE...WITH THE MAIN THREAT BEING LARGE HAIL. NEEDLESS TO SAY...THIS IS A VERY COMPLEX WEATHER SITUATION THAT IS PRESENTING A NUMBER OF HAZARDS IN THE NEXT 24 TO 36 HOURS. AT THIS TIME...THE GREATEST THREAT FOR TORNADOES LOOKS TO BE LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. IN ADDITION TO THE THREAT OF SEVERE WEATHER...HEAVY RAIN ASSOCIATED WITH THESE STORMS COULD ALSO PRODUCE SOME LOCALIZED FLOODING. WIDESPREAD FLOODING PROBLEMS ARE NOT ANTICIPATED. THOSE WITH OUTDOOR ACTIVITIES STILL PLANNED SHOULD SERIOUSLY CONSIDER MOVING THEM INDOORS TO A SAFE...STURDY STRUCTURE. IF WATCHES ARE ISSUED FOR YOUR AREA...DESIGNATE SOMEONE IN YOUR GROUP TO MONITOR WEATHER CONDITIONS AT ALL TIMES. KEEP UP TO DATE ON WITH THE LATEST STATEMENTS AND FORECASTS THIS WEEKEND CONCERNING THIS SEVERE WEATHER EVENT. CHECK BACK OFTEN WITH NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET...FOR THE LATEST INFORMATION. 81/DE BLOCK
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:36 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 54 min |
| Mar 26, 2:19 PM CST | Severe Thunderstorm Warning | BMX | Russell | 41 min |
| Mar 26, 3:49 PM CST | Severe Thunderstorm Warning | BMX | Marengo | 41 min |
| Mar 26, 5:08 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 22 min |
| Mar 26, 5:23 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 37 min |
| Mar 26, 5:29 PM CST | Severe Thunderstorm Warning | BMX | Pike | 33 min |
| Mar 26, 5:43 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Montgomery | 47 min |
| Mar 26, 5:51 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.